Nebraska, 2015Winter Storm and Winter Weather in Nebraska, February 1, 2015
February 1, 2015 · NWS OAX · 29 events in 29 counties and zones
A deep trough across the southwest United States moved into the southern Plains early on January 31st. Ahead of this system deep moisture spread northward across the central Plains.
Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep trough across the southwest United States moved into the southern Plains early on January 31st. Ahead of this system deep moisture spread northward across the central Plains. This broad, but persistent area of warm air advection led to increasing showers over Kansas, which moved northward into eastern Nebraska and western Iowa early on the 31st. This initial precipitation was a mix of light rain and snow through mid afternoon. As colder air, associated with a stronger northern stream trough and cold front, started to move into the area late Saturday afternoon and evening the precipitation turned to all snow and began to accumulate. Snow, occasionally moderate, continued into Saturday night diminishing to light snow on Sunday morning, before ending Sunday afternoon. Snowfall of 5 to 9 inches were common across east central and southeast Nebraska, as well as southwest Iowa. As the colder air moved into the area Saturday night winds switched from northeast to northwest and increased. Winds of 20 to 30 mph with gusts over 40 mph were common into the day on Sunday that led to considerable blowing and drifting snow. The combination of falling and blowing snow resulted in reduced visibilities and very difficult driving conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jan 31, 10:34 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Jan 31, 10:34 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1034 PM CST SAT JAN 31 2015
.UPDATE...
ISSUED AT 1029 PM CST SAT JAN 31 2015
AFTER COORDINATION WITH SURROUNDING WFOS AND GETTING A COUPLE OF
NEW SNOWFALL REPORTS OF 4 TO 5 INCHES IN THE FAIRBURY...WILBER AND
LINCOLN AREAS...OPTED TO EXPAND THE WINTER STORM WARNING. SNOWFALL
RATES HAVE DEFINITELY PICKED UP IN THE I80 CORRIDOR WHICH WILL
HELP BRING TOTALS UP JUST SLIGHTLY MORE. HEAVY SNOW WILL BE
COMPACTING...BUT IT'S STILL ACCUMULATING AND WILL PUSH US CLOSER
TO THE 8 INCH CRITERIA IN A FEW AREAS. ALSO...WITH THE INCREASING
WINDS...FELT MORE COMFORTABLE GETTING A HEADLINE UPGRADE OUT
DURING THE EVENING NEWS RATHER THAN WAITING UNTIL THE OVERNIGHT
HOURS.
UPDATE ISSUED AT 920 PM CST SAT JAN 31 2015
WINTER HAS RETURNED. AS EXPECTED...00Z SUBJECTIVE UPPER AIR
ANALYSIS REVEALED A SIGNIFICANT AMOUNT OF MOISTURE WITH PW VALUES
ABOUT 210-280% ABOVE NORMAL. 500MB HEIGHT FALLS RANGED FROM 40 TO
80 METERS ACROSS THE REGION...AND OVERALL THE AREA REMAINS WITHIN
THE ENTRANCE REGION OF A BROAD UPPER LEVEL JET STREAK TO OUR
NORTH.
SNOW CONTINUES AT THIS TIME...AND WILL DO SO THROUGH MOST OF
SUNDAY...ALTHOUGH THE INTENSITY WILL BE WINDING DOWN ON SUNDAY.
THE SNOW SO FAR HAS BEEN A VERY HEAVY WET SNOW WITH SNOWFALL
RATIOS WELL BELOW 10:1. TEMPS HAVE REMAINED JUST ABOVE FREEZING IN
MOST AREAS THIS EVENING...WHICH IS LIKELY CONTRIBUTING TO ROAD
CONDITIONS BECOMING HAZARDOUS...PERHAPS MORESO THAN EXPECTED.
WHILE WINDS REMAIN LIGHT CURRENTLY LESS THAN 10 KNOTS IN MOST
AREAS...THEY ARE BACKING AND BEGINNING TO INCREASE IN NORTHEAST
NEBRASKA AS LOW PRESSURE BEGINS TO MOVE THROUGH CENTRAL KANSAS.
WINDS WILL SUBSTANTIALLY INCREASE BY 12Z AS THE LOW PRESSURE
CENTER MOVES ACROSS THE KC AREA...WHICH WILL THEN CREATE AREAS OF
BLOWING SNOW.
REGARDING SNOWFALL AMOUNTS...WE CURRENTLY HAVE 5 TO 9 INCHES
FORECAST WITH HIGH END WINTER WEATHER ADVISORIES AND WARNINGS IN
EFFECT AND THAT TREND SEEMS OK. THE HEAVY WET SNOW IS COMPACTING
QUITE A BIT ON THE GROUND. HAVE UPPED AMOUNTS JUST SLIGHTLY BASED
ON REPORTS. THUS...THIS WILL LIKELY END UP ON THE HIGH END OF THE
ADVISORY CATEGORY. HAVE ALSO CONSIDERED UPGRADING TO A WINTER
STORM WARNING TO ACCOUNT FOR THE BLOWING SNOW THAT WILL BE TAKING
PLACE ON SUNDAY...WITH GUSTS EASILY APPROACHING 40 MPH. WILL HAVE
TO SEE HOW VISIBILITIES RESPOND TO THAT AS IT MAY END UP IN NEAR
BLIZZARD CONDITIONS IN OUTLYING REMOTE AREAS ACROSS EASTERN
NEBRASKA. WILL DEFER THAT TO THE NEXT FORECAST ONCE WE GET MORE
MODEL DATA IN.
AS A SIDE NOTE...WE WILL BREAK WATER EQUIVALENT RECORDS AT BOTH
LINCOLN AND OMAHA FOR JAN 31.
&&
.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 325 PM CST SAT JAN 31 2015
SNOW AND HEADLINES ARE THE MAIN PROBLEMS IN THE SHORT TERM AND HAVE
KEPT PRIMARY FOCUS IN THE NEXT 24-30 HOURS.
A 90 KNOT JET MAX WAS ON THE FRONT SIDE OF THE TROUGH ACROSS THE
SOUTHWEST US AT 12Z. ANOTHER AREA OF STRONG WINDS AT 300 MB WAS FROM
NORTHERN MINNESOTA INTO THE OHIO VALLEY. LATEST WATER VAPOR IMAGERY
AND RECENT RAP MODEL INITIALIZATIONS SHOW A CLOSED LOW DROPPING
SOUTHWARD ACROSS BAJA. A MID LEVEL TROUGH WAS LOCATED FROM WESTERN
NEBRASKA INTO EASTERN COLORADO AND ANOTHER WAVE WAS DROPPING
SOUTHEAST FROM MONTANA. A 12 HOUR 500 MB HEIGHT FALL MAX OF ABOUT
130 METERS WAS OVER MONTANA AND ANOTHER AROUND 100 METERS WAS NEAR
THE MEXICO/NEW MEXICO BORDER. SO THIS IS A FAIRLY COMPLEX SETUP...
WITH SOME PHASING OF THE NORTHERN AND SOUTHERN STREAMS EXPECTED
TONIGHT.
MOISTURE HAS BEEN RETURNING OVER THE CENTRAL PLAINS WITH AREAS OF
SNOW OR A MIX OF RAIN AND SNOW. WILL MAKE SOME MINOR CHANGES TO
HEADLINES...ADDING A FEW COUNTIES TO THE WARNING IN THE NORTH.
IMPRESSIVE MOISTURE (850-700 MB SPECIFIC HUMIDITY VALUES 3-4 G/KG
AT 6 PM THIS EVENING...FALLING TO 2-3 G/KG BY 12Z SUNDAY) ALONG
WITH GOOD FORCING SHOULD ALLOW FOR SNOW AMOUNTS FROM ABOUT 4 TO 9
INCHES IN MOST OF THE FORECAST AREA. HIGHEST SNOW AMOUNTS EXPECTED
NORTH AND EAST. AS COLDER AIR SINKS IN FROM THE NORTH BEHIND THE
COLD FRONT (WHICH EXTENDED FROM WISCONSIN BACK INTO SOUTHWEST
NEBRASKA EARLY THIS AFTERNOON)...TEMPERATURES WILL FALL AND ROADS
WILL START TO ICE UP/BECOME SNOW COVERED AND SLICK. TEMPERATURES
SHOULD START SLIDING TONIGHT AND CONTINUE TO DROP THROUGH MUCH OF
THE DAY SUNDAY. STRONG NORTH SURFACE WINDS WILL LIKELY ALSO CAUSE
SOME BLOWING SNOW LATER TONIGHT AND AT LEAST THROUGH EARLY SUNDAY
AFTERNOON.
HEADLINES WILL CONTINUE UNTIL 6 PM SUNDAY IN NEBRASKA AND UNTIL 9 PM
SUNDAY IN SOUTHWEST IOWA. IT IS POSSIBLE THESE MAY BE CANCELLED
EARLIER THAN THAT...BUT THAT IS WHAT WE WILL GO WITH FOR NOW.
SNOW AMOUNTS WILL DECREASE THROUGH THE DAY AS DRIER AIR MOVES IN
FROM THE WEST AND LIFT PULLS OUT OF THE REGION. HIGH PRESSURE AT
THE SURFACE BUILDS IN FOR SUNDAY NIGHT. WINDS WILL DECREASE AND
WITH CLEARING SKIES HAVE LOWS FALLING OR AROUND ZERO...OR EVEN
BELOW ZERO IN OUR NORTHERN COUNTIES. WARM AIR ADVECTION AND SOUTH
WINDS SHOULD INCREASE MONDAY. KEPT A SMALL CHANCE OF SNOW NORTH
AND NORTHEAST OF OMAHA...BUT NOT A BIG DEAL. A SLIGHTLY BETTER
CHANCE OF SNOW ARRIVES FOR TUESDAY. 12Z GFS SEEMED A BIT TOO HIGH
ON QPF TUESDAY...BUT WILL SEE HOW THINGS TREND NEXT FEW MODEL
RUNS.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 325 PM CST SAT JAN 31 2015
LOOK FOR MODERATING TEMPERATURES THIS PERIOD. FAST WEST/NORTHWEST
MID LEVEL FLOW WILL OCCUR EARLY...WITH A RIDGE DEVELOPING OVER THE
WESTERN US. THIS RIDGE SHOULD BUILD EAST THROUGH THE WEEK. HIGHS
WILL BE 20S WEDNESDAY AND THURSDAY RISING TO ABOVE NORMAL FOR
FRIDAY AND SATURDAY. THERE IS SOME CHANCE OF LIGHT SNOW WEDNESDAY
OTHERWISE IT SHOULD BE MAINLY DRY.
&&
.AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 518 PM CST SAT JAN 31 2015
WINTER EVENT WILL IMPACT THE TAF SITES THROUGH MOST OF THE PERIOD.
IFR AND OCCASIONALLY LIFR CONDITIONS WITH SNOW AT ALL TAF SITES
WITH VISIBILITIES RANGING FROM 1/2 TO 1 1/2 MILES MOSTLY. WINDS
REMAIN LIGHT FROM THE EAST OR SOUTHEAST INITIALLY. WINDS WILL
CONTINUE TO BACK BECOMING NORTHEAST...THEN NORTH AND SUBSTANTIALLY
INCREASING BY 11-13Z TO 22 TO 35 KNOTS. AT THAT TIME...SNOW AND
BLOWING SNOW WILL CONTINUE TO REDUCE VISIBILITY THROUGH MUCH OF
THE DAY SUNDAY.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY UNTIL 6 PM CST SUNDAY FOR NEZ011-016-017-
030-031-090>093.
WINTER STORM WARNING UNTIL 6 PM CST SUNDAY FOR NEZ012-015-018-
032>034-042>045-050>053-065>068-078-088-089.
IA...WINTER STORM WARNING UNTIL 9 PM CST SUNDAY FOR IAZ043-055-056-
069-080-091.
WINTER STORM WARNING UNTIL 6 PM CST SUNDAY FOR IAZ079-090.
&&
UPDATE...DEWALD
SHORT TERM...MILLER
LONG TERM...MILLER
AVIATION...DEWALDHazardous weather outlook, Jan 31, 10:41 PM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1041 PM CST SAT JAN 31 2015
NEZ011-016-017-030-031-090>093-011845-
KNOX-ANTELOPE-PIERCE-BOONE-MADISON-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
1041 PM CST SAT JAN 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND SUNDAY
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH SUNDAY.
SNOW WILL OCCUR TONIGHT AND INTO SUNDAY WITH TOTAL AMOUNTS MOSTLY
IN THE 4 TO 8 INCH RANGE. ROADS WILL BE SNOW COVERED AND OR ICY
AS NORTH WINDS INCREASE AND TEMPERATURES FALL LATER TONIGHT. THE
WINDS WILL ALSO CAUSE SOME BLOWING SNOW LATER TONIGHT AND THROUGH
AT LEAST EARLY AFTERNOON SUNDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
TEMPERATURES WILL TO AROUND ZERO OR BELOW ZERO SUNDAY NIGHT...
WITH WINDS CHILLS FROM 10 BELOW TO 20 BELOW ZERO.
THERE ARE ALSO SOME SMALL CHANCES FOR LIGHT SNOW FOR AT LEAST
PARTS OF THE AREA TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN OMAHA.
IAZ043-055-056-069-079-080-090-091-NEZ012-015-018-032>034-042>045-
050>053-065>068-078-088-089-011845-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-CEDAR-THURSTON-WAYNE-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-
OTOE-SALINE-JEFFERSON-GAGE-
1041 PM CST SAT JAN 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND SUNDAY
A WINTER STORM WARNING IS IN EFFECT FOR TONIGHT AND SUNDAY.
SNOW WILL CONTINUE TONIGHT AND INTO SUNDAY WITH TOTAL AMOUNTS
MOSTLY IN THE 6 TO 10 INCH RANGE. ROADS WILL BE SNOW COVERED AND
OR ICY AS NORTH WINDS INCREASE AND TEMPERATURES FALL LATER
TONIGHT. THE WINDS MAY ALSO CAUSE SOME BLOWING SNOW LATER TONIGHT
AND THROUGH AT LEAST EARLY AFTERNOON SUNDAY. NEAR BLIZZARD
CONDITIONS COULD DEVELOP ACROSS EASTERN NEBRASKA SUNDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
TEMPERATURES WILL TO AROUND ZERO OR BELOW ZERO SUNDAY NIGHT...
WITH WINDS CHILLS FROM 10 BELOW TO 20 BELOW ZERO.
THERE ARE ALSO SOME SMALL CHANCES FOR LIGHT SNOW FOR AT LEAST
PARTS OF THE AREA TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN OMAHA.
DEWALD
In the hours before
Local storm report, Jan 31, 10:49 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1049 PM CST SAT JAN 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM SNOW FREMONT 41.44N 96.49W
01/31/2015 M2.0 INCH DODGE NE PUBLIC
FROM SOCIAL MEDIA.
&&
PEARSONLocal storm report, Jan 31, 10:51 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1051 PM CST SAT JAN 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM SNOW COUNCIL BLUFFS 41.24N 95.86W
01/31/2015 M2.0 INCH POTTAWATTAMIE IA PUBLIC
FROM SOCIAL MEDIA
&&
PEARSONLocal storm report, Jan 31, 11:12 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1112 PM CST SAT JAN 31 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM SNOW 2 WSW RAYMOND 40.95N 96.81W
01/31/2015 E5.0 INCH LANCASTER NE PUBLIC
&&
NWS OMAHA/VALLEY NE
IRIS SYSTEMLocal storm report, Jan 31, 11:14 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1114 PM CST SAT JAN 31 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM SNOW PAPILLION 41.16N 96.04W
01/31/2015 M3.0 INCH SARPY NE TRAINED SPOTTER
&&
NWS OMAHA/VALLEY NE
IRIS SYSTEMLocal storm report, Jan 31, 11:16 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1116 PM CST SAT JAN 31 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM SNOW LA VISTA 41.18N 96.03W
01/31/2015 E3.0 INCH SARPY NE PUBLIC
FROM SOCIAL MEDIA.
&&
NWS OMAHA/VALLEY NE
IRIS SYSTEMLocal storm report, Jan 31, 11:31 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1131 PM CST SAT JAN 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM SNOW LINCOLN 40.82N 96.69W
01/31/2015 M4.7 INCH LANCASTER NE TRAINED SPOTTER
CURRENT SNOW DEPTH 4.1 INCHES.
1130 PM SNOW MISSOURI VALLEY 41.56N 95.90W
01/31/2015 M3.3 INCH HARRISON IA LAW ENFORCEMENT
1130 PM SNOW ELKHORN 41.28N 96.24W
01/31/2015 M4.0 INCH DOUGLAS NE LAW ENFORCEMENT
&&
VDEWALDWinter Storm, Knox
- When
- February 1, 12:00 AM CST to 4:00 PM CST
- Where
- Knox forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.637, -97.892 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 9 inches across the county including a measured 6 inches in Bloomfield and 9 inches in Crofton.
Winter Storm, Cedar
- When
- February 1, 12:00 AM CST to 4:00 PM CST
- Where
- Cedar forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.599, -97.252 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 8 inches across the county.
Winter Storm, Thurston
- When
- February 1, 12:00 AM CST to 6:00 PM CST
- Where
- Thurston forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.158, -96.544 (the zone’s center; the record gives no point)
Snowfall ranged from 7 to 10 inches across the county including a measured 10 inches in Pender.
Winter Storm, Burt
- When
- February 1, 12:00 AM CST to 6:00 PM CST
- Where
- Burt forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.852, -96.329 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 7 inches across the county including a measured 6.5 inches in Columbus.
Winter Storm, Platte
- When
- February 1, 12:00 AM CST to 5:00 PM CST
- Where
- Platte forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.571, -97.521 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 7 inches across the county including a measured 6.5 inches in Columbus.
Winter Storm, Colfax
- When
- February 1, 12:00 AM CST to 6:00 PM CST
- Where
- Colfax forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.574, -97.086 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 7 inches across the county.
Winter Storm, Dodge
- When
- February 1, 12:00 AM CST to 6:00 PM CST
- Where
- Dodge forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.578, -96.654 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 9 inches across the county including a measured 9 inches in Fremont.
Winter Storm, Washington
- When
- February 1, 12:00 AM CST to 6:00 PM CST
- Where
- Washington forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.531, -96.222 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 9 inches across the county including a measured 9 inches in Fort Calhoun.
Winter Storm, Butler
- When
- February 1, 12:00 AM CST to 6:00 PM CST
- Where
- Butler forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.226, -97.132 (the zone’s center; the record gives no point)
Snowfall ranged from 7 to 9 inches across the county including a measured 9 inches in David City.
Winter Storm, Saunders
- When
- February 1, 12:00 AM CST to 6:30 PM CST
- Where
- Saunders forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.226, -96.637 (the zone’s center; the record gives no point)
Snowfall ranged from 7 to 10 inches across the county.
Winter Storm, Douglas
- When
- February 1, 12:00 AM CST to 7:00 PM CST
- Where
- Douglas forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.295, -96.154 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 10 inches across the county including a measured 9.7 inches in Bennington, 9.3 inches at Valley, and 9 inches in mid town Omaha.
Winter Storm, Sarpy
- When
- February 1, 12:00 AM CST to 7:00 PM CST
- Where
- Sarpy forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.113, -96.112 (the zone’s center; the record gives no point)
Snowfall ranged from 8 to 10 inches across the county including a measured 10.2 inches in Gretna and 10 inches in Papillion.
Winter Storm, Saline
- When
- February 1, 12:00 AM CST to 6:00 PM CST
- Where
- Saline forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.524, -97.141 (the zone’s center; the record gives no point)
Snowfall ranged from 7 to 9 inches across the county including a measured 7 inches in Friend, 8.1 inches in Western and Wilber, and 8.3 in Tobias.
Winter Storm, Lancaster
- When
- February 1, 12:00 AM CST to 7:00 PM CST
- Where
- Lancaster forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.784, -96.688 (the zone’s center; the record gives no point)
Snowfall ranged from 8 to 10 inches across the county including a measured 9.5 inches in Lincoln, and 6.1 inches in Malcolm, and 7.5 inches in Raymond.
Winter Storm, Cass
- When
- February 1, 12:00 AM CST to 6:00 PM CST
- Where
- Cass forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.910, -96.141 (the zone’s center; the record gives no point)
Snowfall ranged from 8 to 10 inches across the county including a measured 9.8 inches in Plattsmouth, and 8 inches in Eagle.
Winter Storm, Otoe
- When
- February 1, 12:00 AM CST to 6:00 PM CST
- Where
- Otoe forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.649, -96.135 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 8 inches across the county.
Winter Storm, Nemaha
- When
- February 1, 12:00 AM CST to 6:00 PM CST
- Where
- Nemaha forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.388, -95.850 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 8 inches across the county, included a measured 6 inches near Auburn, and a measured 8 inches measured near Nemaha.
Winter Storm, Johnson
- When
- February 1, 12:00 AM CST to 6:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.393, -96.265 (the zone’s center; the record gives no point)
Snowfall ranged from 5 to 7 inches across the county, included a measured 6 inches in Techumseh.
Winter Storm, Gage
- When
- February 1, 12:00 AM CST to 6:00 PM CST
- Where
- Gage forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.262, -96.689 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 8 inches across the county, included a measured 5.4 inches in Beatrice, and 8.1 inches in Virginia.
Winter Storm, Jefferson
- When
- February 1, 12:00 AM CST to 6:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.176, -97.143 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 7 inches across the county, included a measured 7 inches in Fairbury.
Winter Storm, Seward
- When
- February 1, 12:00 AM CST to 6:30 PM CST
- Where
- Seward forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.872, -97.139 (the zone’s center; the record gives no point)
Snowfall ranged from 7 to 9 inches across the county including a measured 7 inches in Seward.
Winter Weather, Cuming
- When
- February 1, 12:00 AM CST to 6:00 PM CST
- Where
- Cuming forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.916, -96.787 (the zone’s center; the record gives no point)
Snowfall of 3 to 5 inches across the county including a measured 5.4 inches in West Point.
Winter Weather, Stanton
- When
- February 1, 12:00 AM CST to 6:00 PM CST
- Where
- Stanton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.917, -97.194 (the zone’s center; the record gives no point)
Snowfall of 3 to 5 inches across the county.
Winter Weather, Madison
- When
- February 1, 12:00 AM CST to 6:00 PM CST
- Where
- Madison forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.917, -97.601 (the zone’s center; the record gives no point)
Snowfall of 3 to 5 inches across the county including a measured 4.9 inches in Norfolk.
Winter Weather, Wayne
- When
- February 1, 12:00 AM CST to 5:00 PM CST
- Where
- Wayne forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.209, -97.119 (the zone’s center; the record gives no point)
Snowfall of 3 to 5 inches across the county including a measured 4 inches in Wayne.
Winter Weather, Pierce
- When
- February 1, 12:00 AM CST to 5:00 PM CST
- Where
- Pierce forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.264, -97.601 (the zone’s center; the record gives no point)
Snowfall of 3 to 5 inches across the county.
Winter Weather, Antelope
- When
- February 1, 12:00 AM CST to 4:00 PM CST
- Where
- Antelope forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.177, -98.067 (the zone’s center; the record gives no point)
Snowfall of 3 to 6 inches across the county including a measured 6 inches in Neligh.
Winter Storm, Pawnee
- When
- February 1, 12:00 AM CST to 6:00 PM CST
- Where
- Pawnee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.132, -96.237 (the zone’s center; the record gives no point)
Snowfall ranged from 5 to 7 inches across the county including a measured 5.5 inches in Pawnee City.
Winter Storm, Richardson
- When
- February 1, 12:00 AM CST to 6:00 PM CST
- Where
- Richardson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.125, -95.717 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 8 inches across the county including a measured 8 inches in Shubert and 6 inches in Falls City.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Wisconsin, February 1 to 2, 20153 deaths · 20 events
- Winter Storm in Iowa, February 1, 20151 death · $2.5 million · 51 events
- Winter Storm in Iowa, February 1, 20151 death · $175,000 · 21 events
- Winter Storm in Ohio, February 1 to 2, 2015$4.8 million · 16 events
- Winter Storm in New York, February 1 to 2, 2015$340,000 · 17 events
- Winter Storm in Pennsylvania, February 1 to 2, 2015$600,000 · 3 events
- Drought in Texas, February 1 to 28, 2015$49,000 · 31 events
- Winter Storm and Winter Weather in New York, February 1 to 2, 2015$80,000 · 9 events
- Damaging Winds and Strong Wind in Mississippi, February 1, 2015$55,000 · 60 kt wind · 14 events
- Drought in Oklahoma, February 1 to 28, 201529 events
- Heavy Snow in New York, February 1 to 2, 201527 events
- Heavy Snow in Indiana, February 1 to 2, 201521 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552129, 552130, 552131, 552132, 552133, 552134, 552135, 552136, 552137, 552138, 552139, 552140, 552141, 552142, 552143, 552144, 552145, 552146, 552147, 552148, 552149, 552153, 552154, 552155, 552156, 552157, 552158, 552161, 552162.